74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

We have a FORUM

6 REPLIES 6
Coddfish
Member

Re: We have a FORUM

Hi @Jaybro  I think it’s worth giving omeprazole a go. Very small tablet, once a day. Chemo regularly gave me acid reflux and it would instantly sort it, plus onco were happy to prescribe it for me. I can see how stomach acid could cause the issues you are experiencing. 

Jaybro
Member

Re: We have a FORUM

Hi Helen

Is it any weirder than fluorescent pink palms and soles lol? I’ve also lost my fingerprints and Samsung denies me access to some of its services as a result!! PN and neuropathic pain are rendering my fingers almost useless. Gone is the creative embroidery gone is the crochet and knitting, gone is the ability to slice a carrot, undo a shoelace… and on and on…My iPad is keeping me sane - and books, books, books.

I might just take you up on the suggestion of liquid Gaviscon - two tablets take an absolute age to suck! No improvement yet but my husband is less edgy now I’ve offered a simple and viable explanation for the wheeze.

Breathlessness? Now that’s another I can’t get past. I’m wasting precious gym/pool membership! I’m off now to meet my friend at the gym - after she’s done her bit. I’m only going for the coffee! Hope your pink cheeks are fading and you feel well today.

Jan x

Lancashire Lass
Member

Re: We have a FORUM

Hi Jan,

A quick reply. Liquid Gaviscon isn’t as horrible as it used to be! The pink stuff is less glutinous and more liquidy so easier to get down. May I suggest if you take it at no other time try some at bedtime. Good luck. 
Trodelvy is weird, had a dose yesterday and today my cheeks are glowing bright pink and feel quite flushed. It’ll be gone tomorrow. Why? First day after always a good day.

Helen 💐

Jaybro
Member

Re: We have a FORUM

Thanks Helen, that makes complete sense. I have been taking lansoprazole but have not been convinced that it’s helping much. The problem with taking 9 tablets twice a day is that somehow they’ve got to get through and out of the stomach asap and I don’t think I’m achieving that so increasingly I’m getting heartburn/acid reflux. Not to the point of a major problem so I’ve not really mentioned it to my oncologist. I will now. Maybe I need omeprazole? I have taken Dual Action chewable tablets in an ‘emergency’ but not sure I could down spoonsful of the liquid. Ugh. However, I do need something to soothe my oesophagus so I’m going to try chewing a couple each night to see if there’s an improvement b4 I see doc. Fingers crossed xx

Jill1998
Community Champion

Re: We have a FORUM

Glad your views were taken on board by the moderators Lancashire Lass .

Lancashire Lass
Member

Re: We have a FORUM

Hi Jan,

Hallelujah, this is why this board is important. Your symptoms are so familiar to me. Since I’ve been on Trodelvy I too have developed a cough though it’s not continuous, it’s definitely in the throat area, worse after the dose has been given and it makes my voice croaky and hoarse (sounds sexy in description but it’s not) I get a pain beneath my sternum. Because it was an expiratory wheeze I was given a ventolin inhaler, no joy! I then put my nurses hat on and had a good think. This is what I thought   ……….  Chemo damages the lining of all the respiratory tract including the stomach and oesophagus and we patients are often given something like Omeprazole to reduce stomach acid. I won’t take a PPI because of its side effects. If you get acid reflux up the oesophagus, which especially happens when you lie down, the area right up to the nasopharynx gets inflamed and irritated. My theory (it is only a theory) is that has a knock on effect to the larynx and upper trachea. It certainly explains the pain behind the sternum, that’s classic heart burn. My solution is to take liquid Gaviscon (it needs to coat the oesophagus) after meals and at bedtime. It definitely helps. I do still have an occasional cough and can still hear a wheeze from time time and my throat is vaguely sore but nothing I can’t live with, bearing in mind everything else my body is dealing with.

Bit long winded I’m afraid, and I’m sorry you’re dealing with this too but it’s good for me to know somebody else has the same symptoms and I’m not going mental. I hope this helps, you may wish to consult your doctors or you could just experiment as I did. 

Anybody else out there recognise these symptoms? It’s worrying to have an unexplained cough, having ruled out Covid, a general infection etc it’s inevitable that we think of spread or growth. I really did think the cancer was getting the better of me at one point.

Helen 💐

Jaybro
Member

We have a FORUM

I just noticed that we don’t just have a board with one continuous, and eventually convoluted, thread - we have a whole forum to ourselves. Thanks again, Helen.

I’m after some advice. I’m still on capecitabine (20 months now) and my oncologist feels I should stay on it for a long as it’s keeping the bc under control. I’m not ‘stable’ in the true sense of the word. I have a small progression (2mm over 6 months) which, in the circumstances is good. At that small rate of growth, I’m more or less stable.

I have had a cough for more than 2 months now. It’s upper respiratory tract, my lungs are clear and I’m assuming my CT scan is clear as no one has contacted me. Both my oncologist and GP have said my lungs are healthy. This is all very reassuring. But the cough won’t go and has developed into a wheeze. It’s worse lying down and always worse when I’ve been out. Talking for any length of time is troublesome too. Cough cough wheeze… I can actually now feel the small route of soreness, bottom of larynx down to sternum.  I’ve had a week off chemo to tackle it - no joy. I’ve had 5 days of amoxicillin - no joy. What do I do next? I don’t see the point of more antibiotics as they don’t work on viruses and I don’t want to build up resistance. Has anyone else experienced this?

I’m seeing my oncologist in a week and obviously I’ll mention it. I’m not expecting to be greeted by ‘it’s spread to your lungs’.  I just wanted to see if anyone has any suggestions.

Love,

Jan x